Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 2, 2012Scotland County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 2, 2012, 8:14 PM EDT for Scotland County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 8:14 PM EDT (00:14 UTC)
Expired
Aug 2, 2012, 9:15 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC

County Scotland County, NC

The radar

The Wilmington radar (KLTX), 129 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS82 KRAH 030014
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU AUG 2 2012

NCZ085-030115-
SCOTLAND-
814 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 915
PM EDT...

AT 813 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAURINBURG...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG AND EAST 
LAURINBURG.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3477 7964 3489 7958 3485 7934 3482 7935
      3477 7933 3463 7946 3463 7947
TIME...MOT...LOC 0013Z 286DEG 6KT 3476 7949

$$

77

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:43 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 2, 3:43 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU AUG 2 2012

.SYNOPSIS...
A MID-UPPER LEVEL LOW WILL DRIFT SOUTHEASTWARD ACROSS CENTRAL AND
EASTERN NC THIS EVENING. BERMUDA HIGH PRESSURE WILL OTHERWISE
DOMINATE THROUGH THE WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH
THE NORTHWEST AND DIFFUSE OVER THE CENTRAL APPALACHIANS AND MIDDLE
ATLANTIC STATES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 215 PM...

WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.
WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH
ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO
MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO
END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG
PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75.

SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE
NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES.
WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST
UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE
AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE.

LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD
ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE
AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND
AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN
SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE
NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE
CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST.
MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY...
AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S.

CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST
HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT
THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL
SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO
AIDING THE POTENTIAL FOR CONVECTION AFTER DARK.

SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A
TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 315 PM THURSDAY...

A MID LEVEL TROUGH MOST EVIDENT AT H7 WAS ANALYZED OVER THE MO
VALLEY AT 12Z/2ND...AND THIS FEATURE AND ASSOCIATED LIFT AND MOIST
AXIS IS FORECAST TO DRIFT AND DEAMPLIFY INTO THE CENTRAL
APPALACHIANS BY SATURDAY. LITTLE FURTHER EASTWARD PROGRESS IS
EXPECTED...HOWEVER... OWING TO STRONG SUBTROPICAL HIGH PRESSURE OVER
THE WESTERN ATLANTIC. AS SUCH...PRECIPITATION CHANCES WILL BE
MAXIMIZED OVER THE SOUTHERN AND WESTERN PIEDMONT SAT...IN CLOSEST
PROXIMITY TO THE MID LEVEL TROUGH...WITH JUST ISOLATED CONVECTION
EXPECTED ELSEWHERE. OTHERWISE...A STRONG NORTHERN STREAM TROUGH
ALOFT WILL MIGRATE EASTWARD ACROSS THE NORTHERN PLAINS AND GREAT
LAKES DURING THE WEEKEND...WHICH WILL FORCE AN ASSOCIATED SURFACE
COLD FRONT SLOWLY SOUTHEASTWARD TO NEAR THE SPINE OF THE
APPALACHIANS BY SUNDAY NIGHT. WITH FURTHER DEAMPLIFICATION OF THE
AFOREMENTIONED H7 TROUGH...AND THE DYNAMICS ASSOCIATED WITH THE
NORTHERN EXPECTED TO HOLD TO OUR NORTH...CENTRAL NC SHOULD BE
LARGELY DEVOID OF CONVECTION...WITH THE EXCEPTION OF ISOLATED
ACTIVITY INVOF THE SEA BREEZE OVER THE SOUTHERN AND CENTRAL COASTAL
PLAIN...ON SUN. NEAR CLIMO TEMPS WITHIN A COUPLE OF DEGREES OF 90
FOR HIGHS...AND LOWS IN THE LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

SIMILAR TO THE CURRENT PATTERN OVER CENTRAL NC...LONGWAVE TROUGHING
WILL AGAIN BECOME ESTABLISHED INVOF THE APPALACHIANS FOR THE
UPCOMING WEEK. NUMEROUS HARD TO TIME SHORTWAVES WITHIN THE FLOW AND
A PERSISTENT PIEDMONT TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC
FLOW ALOFT...WILL FAVOR AT OR ABOVE AVERAGE AND DIURNALLY-MAXIMIZED
CHANCES OF WEAKLY-SHEARED PULSE CONVECTION THROUGHOUT THE
PERIOD...PARTICULARLY MON-TUE WHEN A DIFFUSING FRONTAL ZONE/OUTFLOW
FROM UPSTREAM CONVECTION NOTED IN THE SHORT TERM DISCUSSION WILL
MAKE THE CLOSEST APPROACH INTO OR JUST NW OF CENTRAL NC. LOWER
HEIGHTS WITHIN THE TROUGH ALOFT...AND AFOREMENTIONED CONVECTION AND
ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE
- WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE
LOWER-MIDDLE 70S FOR LOWS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 200 PM THURSDAY...

24 HOUR TAF PERIOD:

AN UPPER LEVEL DISTURBANCE WILL EXIT THE AREA TO THE EAST THIS
EVENING. CONVECTION IS EXPECTED TO END DURING THE EVENING.
PREDOMINATELY MVFR VISIBILITY RESTRICTIONS IN FOG WILL BE POSSIBLE
AGAIN TONIGHT...WITH POSSIBLY IFR RESTRICTIONS AT KRWI.

AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE
POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF
STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
Hazardous weather outlook, Aug 2, 4:11 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT THU AUG 2 2012

NCZ007>010-021>025-038>041-073>077-083>086-088-031115-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS AND
STRONG...TO LOCALLY DAMAGING WIND GUSTS...WILL CONTINUE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ011-026>028-042-043-078-089-031115-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
411 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

MWS

In the hours before

Local storm report, Aug 2, 6:12 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     SPRING LAKE             35.18N  78.98W
08/02/2012                   CUMBERLAND         NC   911 CALL CENTER

            CUMBERLAND CO 911 RECEIVED REPORT OF POWER LINES DOWN
            AT MCKENZIE RD AND BRAGG BLVD

&&

EVENT NUMBER RAH1200823

TDH
Local storm report, Aug 2, 6:30 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 WSW EAST ROCKINGHAM   34.90N  79.80W
08/02/2012  E1.00 INCH       RICHMOND           NC   TRAINED SPOTTER

            QUARTER-SIZED OR A LITTLE LARGER HAIL BEGAN AT 610 PM.
            PENNY-SIZED HAIL WAS STILL FALLING AT 625 PM.

&&

EVENT NUMBER RAH1200824

MWS
Local storm report, Aug 2, 6:35 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     S HARRELLS              34.73N  78.20W
08/02/2012                   SAMPSON            NC   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTION OF THE
            COUNTY... INCLUDING HARRELLS

&&

EVENT NUMBER RAH1200825

NP
Special weather statement, Aug 2, 6:56 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU AUG 2 2012

NCZ083-030000-
ANSON-
656 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 800 PM
EDT...

AT 656 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POLKTON...OR ABOUT 9 MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST
AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POLKTON...ANSONVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3509 8030 3518 8024 3515 8022 3517 8020
      3515 8018 3515 8016 3517 8016 3515 8008
      3512 8007 3508 8000 3512 7995 3511 7992
      3505 7990 3480 7999 3481 8033
TIME...MOT...LOC 2256Z 297DEG 3KT 3506 8019

ELLIS
Special weather statement, Aug 2, 7:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT THU AUG 2 2012

NCZ083-030100-
ANSON-
759 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 900 PM
EDT...

AT 759 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POLKTON...OR ABOUT 7 MILES WEST OF WADESBORO...MOVING SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO...WHITE
STORE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3505 8030 3516 8010 3512 8007 3509 7999
      3512 7995 3511 7992 3506 7991 3505 7988
      3501 7990 3498 7987 3495 7987 3490 7985
      3485 7990 3480 7992 3481 8033
TIME...MOT...LOC 2359Z 341DEG 5KT 3498 8018

ELLIS
Special weather statement, Aug 2, 8:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU AUG 2 2012

NCZ085-030115-
SCOTLAND-
814 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 915
PM EDT...

AT 813 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAURINBURG...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG AND EAST
LAURINBURG.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3477 7964 3489 7958 3485 7934 3482 7935
      3477 7933 3463 7946 3463 7947
TIME...MOT...LOC 0013Z 286DEG 6KT 3476 7949

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:19 PM EDTAreal Flood AdvisoryRAHScotland48 min
Aug 2, 8:53 PM EDTSpecial Weather StatementRAHRichmond67 min
Aug 2, 9:17 PM EDTSpecial Weather StatementRAHStanly58 min
Aug 3, 6:08 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford52 min
Aug 3, 6:29 PM EDTAreal Flood AdvisoryRAHDavidson, Guilford, Randolph2 hr
Aug 3, 7:07 PM EDTSpecial Weather StatementRAHDavidson53 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.